MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number G24137
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter tray patient code: no code available ¿ additional procedure required to replace drain.Device code: leak is not labeled.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a cook spectrum minocycline/rifampin impregnated triple lumen central venous catheter was used in a tlc insertion in the left ij.48 hours after implantation, a nurse noticed a leak under the dressing.The leak is thought to be coming from the lumen section that lies between the two parts where the sutures are.As reported, the patient did not experience any adverse effects due to this device issue.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation a review of the dimensional verification, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device was not able to confirm a leak.There is a greater amount of biomatter near distal end of manifold before cook adapter, possibly indicating the location of the alleged leak.There did not appear to be any surface damage on the catheter.There not appear to be any damage on the hub or lumens.A leak test was performed by clamping the catheter tubing with hemostats and injecting room temperature water through the hub using a 20ml syringe.The leak could not be recreated.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been reported since the submission of the initial report on 05/04/2018.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7486088
Report Number1820334-2018-01326
Device Sequence Number1769074
Product Code FOZ
UDI-Device Identifier00827002241374
UDI-Public(01)00827002241374(17)200321(10)8502852
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K081113
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Model NumberG24137
Device Catalogue NumberC-UTLMY-701J-ABRM-CUSTOM-0019
Device Lot Number8502852
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date05/04/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight86